Related Experiment Video
Updated: Aug 27, 2025

Tumor Treating Field Therapy in Combination with Bevacizumab for the Treatment of Recurrent Glioblastoma
Published on: October 27, 2014
Gemcitabine-Induced Thrombotic Microangiopathy Managed Conservatively in a Patient of Breast Cancer
Ghulam Mujtaba Ghumman1, Huda Fatima1, Tyler L Johnston2
1Internal Medicine, St. Vincent Mercy Medical Center, Toledo, USA.
Abstract:
Thrombotic microangiopathy (TMA) consists of a group of occlusive microvascular disorders, which include thrombotic thrombocytopenic purpura (TTP) and hemolytic uremic syndrome (HUS). TMA can be classified as primary or secondary based on the etiology. Gemcitabine-induced TMA is a rare side effect of the drug with varying clinical presentations. We present a case involving the classic triad of microangiopathic hemolytic anemia (MAHA), thrombocytopenia, and renal failure associated with gemcitabine. Gemcitabine was immediately stopped, and our patient's condition improved with conservative management.
Related Concept Videos
Venous Thrombosis III: Interprofessional Care
Venous Thrombosis IV: Nursing Management
Drugs that Stabilize Microtubules
Drugs that Destabilize Microtubules
Targeted Cancer Therapies
There are several types of targeted therapies against...
Pulmonary Embolism III: Nursing Management

